Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Birmingham, AL

June 9, 2011Pike County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 9, 2011, 9:02 PM CDT for Pike County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 9:02 PM CDT (02:02 UTC)
Expired
Jun 9, 2011, 9:45 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL

County Pike County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS84 KBMX 100202
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT THU JUN 9 2011

ALZ049-100245-
PIKE AL-
902 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 945 PM CDT...

AT 902 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANTIOCH...OR 5 MILES SOUTH OF TROY...MOVING WEST AT
5 MPH.

WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
OCCASIONAL DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...
  GOSHEN...
  TROY MUNICIPAL AIRPORT...
  ANSLEY...
  ORION...


&&

LAT...LON 3166 8616 3178 8615 3179 8619 3184 8619
      3189 8618 3196 8619 3196 8582 3161 8578
      3161 8615
TIME...MOT...LOC 0202Z 079DEG 6KT 3174 8594

$$

75

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:44 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 9, 6:44 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT THU JUN 9 2011

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 9 2011/

DISCUSSION...

NO SIGNIFICANT CHANGES FROM PREVIOUS FORECASTS AND DISCUSSIONS ARE
ANTICIPATED IN THIS FORECAST PACKAGE.  WE DID UPDATE THE POPS FOR
THE REMAINDER OF THE AFTERNOON AS A FEW CELLS HAVE POPPED UP RIGHT
IN THE MIDDLE OF AXIS OF MINIMUM PW'S.  ALTHOUGH THE UPPER-LEVEL
RIDGE IS NOT GOING COMPLETELY AWAY THROUGH THE UPCOMING WEEKEND...IT
DOES WEAKEN EVER SO SLIGHTLY.  THIS SUBTROPIC RIDGE IS SEPARATING
THE WESTERLIES TO OUR NORTH FROM THE UPPER-LEVEL LOW PRESSURE OVER
THE GULF OF MEXICO.  BOTH THE NAM AND SREF ARE FAIRLY WET OVER
ALABAMA FRIDAY AFTERNOON...WHILE GFS AND ECMWF STAY FAIRLY BONE
DRY.  THERE IS WIDESPREAD COVERAGE OVER GEORGIA TODAY...SO THE WET
WEATHER IS NOT THAT FAR AWAY.  EVEN THE DRY GFS INCREASES THE PW'S
OVER ALABAMA ON FRIDAY.  AM LEANING TOWARD AT LEAST CLIMO TYPE OF
POP'S FOR FRIDAY AND SATURDAY.

WITH THE RIDGE BEING CENTERED OVER NORTHERN MEXICO BY
MONDAY...NORTHWEST FLOW ALOFT BECOMES OUR MAIN FLOW PATTERN NEXT
WEEK.  SO...NOT ONLY IS THERE THE DAYTIME HEATING FACTOR...BUT
SHOWERS AND THUNDERSTORMS COULD ALSO PROPAGATE INTO THE FORECAST
AREA FROM THE NORTHWEST.

TEMPERATURE-WISE...GOING TO KEEP ROLLING OUT MAX TEMPERATURES
SLIGHTLY ABOVE GUIDANCE DUE TO DROUGHT CONDITIONS.

03

.AVIATION...00Z TAF DISCUSSION.

ISOLTED TO SCATTERED THUDNERSTORMS WILL CONTINUE ACROSS THE AREA FOR
THE NEXT COUPLE HOURS. MOST OF THE ACTIVITY IS CURRENTLY ACROSS THE
EASTERN PORTION OF THE AREA...AND WILL UPDATE TAFS IF AND WHEN
CONVECTION APPROACHES ANY TERMINALS. PATCHY FOG IS POSSIBLE
TONIGHT...ESP AT LOCATIONS WHICH RECEIVE RAINFALL. SCATTERED
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND WILL CARRY VCTS
FOR ALL TERMINALS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  96  68  95  68 /  10  30  10  30  20
ANNISTON    68  96  68  95  68 /  10  30  10  30  20
BIRMINGHAM  71  95  72  96  72 /  10  30  10  30  20
TUSCALOOSA  67  97  68  97  67 /  10  30  10  30  20
CALERA      69  95  69  95  69 /  10  30  10  30  20
AUBURN      70  95  69  94  69 /  10  30  10  30  20
MONTGOMERY  68  96  68  95  69 /  10  30  10  30  20
TROY        66  95  66  94  67 /  10  30  10  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 9, 7:00 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT THU JUN 9 2011

ALZ011>015-017>050-101130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 7:05 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT THU JUN 9 2011

ALZ029-100045-
RANDOLPH AL-
705 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH COUNTY
UNTIL 745 PM CDT...

AT 705 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CORINTH...OR 8 MILES SOUTH OF WEDOWEE.  THIS STORM
WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CORINTH...
  MALONE...
  WADLEY...
  R.L. HARRIS DAM...
  OFELIA...

&&

LAT...LON 3311 8548 3311 8565 3317 8566 3332 8564
      3330 8544 3312 8541
TIME...MOT...LOC 0005Z 083DEG 0KT 3320 8553

19
Special weather statement, Jun 9, 7:21 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT THU JUN 9 2011

ALZ020-100100-
CHEROKEE AL-
721 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 800
PM CDT...

AT 722 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MOSHAT...OR 5 MILES EAST OF CENTRE...MOVING SOUTH
AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TENNALA...
  ELLISVILLE...

&&

LAT...LON 3399 8542 3398 8570 3420 8571 3422 8550
TIME...MOT...LOC 0022Z 352DEG 7KT 3412 8559

19
Local storm report, Jun 9, 7:27 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             2 ESE MOSHAT            34.11N 85.58W
06/09/2011  E0.88 INCH       CHEROKEE           AL   TRAINED SPOTTER

            NICKEL SIZE HAIL AND WINDS ESTIMATED UP TO 50 MPH NEAR
            THE INTERSECTION OF US HWY 411 AND COUNTY RD 31.

&&

GOLDEN
Special weather statement, Jun 9, 7:41 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT THU JUN 9 2011

ALZ050-100130-
BARBOUR AL-
741 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARBOUR COUNTY UNTIL 830
PM CDT...

AT 741 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CLAYTON...OR 13 MILES NORTHEAST OF CLIO...MOVING
WEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LOUISVILLE...
  BOOT HILL...
  MOUNT ANDREW...

&&

LAT...LON 3179 8566 3180 8567 3186 8567 3188 8566
      3191 8565 3199 8559 3200 8552 3192 8534
      3177 8551 3177 8567
TIME...MOT...LOC 0041Z 098DEG 9KT 3187 8551

19
Special weather statement, Jun 9, 8:23 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 PM CDT THU JUN 9 2011

ALZ028-037-100215-
CLAY AL-TALLAPOOSA AL-
823 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA AND SOUTHERN
CLAY COUNTIES UNTIL 915 PM CDT...

AT 823 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF ASHLAND...MOVING SOUTHWEST AT 5
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOLDVILLE...
  MILLERVILLE...
  CLEVELAND CROSSROADS...
  HACKNEYVILLE...

HEAVY RAIN IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3299 8597 3326 8605 3335 8576 3318 8565
      3311 8565 3310 8562
TIME...MOT...LOC 0123Z 062DEG 6KT 3320 8579

75
Special weather statement, Jun 9, 9:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT THU JUN 9 2011

ALZ049-100245-
PIKE AL-
902 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 945 PM CDT...

AT 902 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANTIOCH...OR 5 MILES SOUTH OF TROY...MOVING WEST AT
5 MPH.

WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
OCCASIONAL DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...
  GOSHEN...
  TROY MUNICIPAL AIRPORT...
  ANSLEY...
  ORION...

&&

LAT...LON 3166 8616 3178 8615 3179 8619 3184 8619
      3189 8618 3196 8619 3196 8582 3161 8578
      3161 8615
TIME...MOT...LOC 0202Z 079DEG 6KT 3174 8594

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:05 PM CDTSpecial Weather StatementBMXRandolph40 min
Jun 9, 7:21 PM CDTSpecial Weather StatementBMXCherokee39 min
Jun 9, 7:41 PM CDTSpecial Weather StatementBMXBarbour49 min
Jun 9, 8:23 PM CDTSpecial Weather StatementBMXClay52 min
Jun 9, 9:05 PM CDTSpecial Weather StatementBMXPike40 min
Jun 10, 2:05 PM CDTSpecial Weather StatementBMXDallas25 min
Jun 10, 2:29 PM CDTSevere Thunderstorm WarningBMXDallas, Perry46 min
Jun 10, 2:42 PM CDTSpecial Weather StatementBMXShelby33 min
Jun 10, 2:59 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby29 min
Jun 10, 3:26 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry34 min
Jun 10, 3:34 PM CDTSevere Thunderstorm WarningBMXBibb41 min
Jun 10, 3:42 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa48 min
Jun 10, 3:50 PM CDTSpecial Weather StatementBMXWinston25 min
Jun 10, 3:56 PM CDTSevere Thunderstorm WarningBMXBibb, Perry31 min
Jun 10, 4:19 PM CDTSevere Thunderstorm WarningBMXBibb, Tuscaloosa41 min
Jun 10, 4:24 PM CDTSevere Thunderstorm WarningBMXTuscaloosa20 min
Jun 10, 4:30 PM CDTSevere Thunderstorm WarningBMXChilton45 min
Jun 10, 4:38 PM CDTSpecial Weather StatementBMXTuscaloosa37 min
Jun 10, 5:06 PM CDTSpecial Weather StatementBMXWalker39 min
Jun 10, 5:32 PM CDTSpecial Weather StatementBMXHale43 min
Jun 10, 5:37 PM CDTSpecial Weather StatementBMXMarengo38 min
Jun 10, 6:01 PM CDTSevere Thunderstorm WarningBMXTalladega44 min
Jun 10, 6:07 PM CDTSpecial Weather StatementBMXFayette38 min
Jun 10, 6:36 PM CDTSpecial Weather StatementBMXSumter39 min
Jun 10, 6:40 PM CDTSpecial Weather StatementBMXShelby50 min
Jun 10, 6:55 PM CDTSpecial Weather StatementBMXSt. Clair50 min

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.